Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Burning sensation in arms
Jul 22, 2001

Doctors, thank you for your excellent service. I was only recently dianosed as HIV positive (Fall 2000) so I am still coming to grips with my disease. I don't yet know all of the technical jargon and what all the numbers mean, but I will explain it as best I can. My viral load is now undetectible after a high of over 300,000. The blood count that fights off infections is now over 200 and rising after being at zero. I have never been sick, although my doctor says he doesn't know why since I had nothing to fight off infections. Since November, I have been on Sustiva, Zerit, and Ziagen, and I am doing great. But for the past several weeks I have started experiencing a burning and tired sensation in my arms and hands, and to a lesser extent a tingling sensation in my feet (at times). It almost seems like maybe the blood is flowing properly. I have tried exercise and some weight lifting, but whether I do it or not, the sensation is the same. Is this an HIV related cause or a drug related cause? What can I do about it? Will it go away? I feel fine otherwise, and I should mention that I do not drink or smoke, use cafeine or any illegal drug. Thank you so much for your help.

Response from Dr. Henry

It is not possible to distinguish the cause of your arm complaints from the data you provided and without directly examining you. Zerit and cause a neuropathy but generally the feet are bothered first and worse than the arms/hands. HIV can cause a neuropathy as can several types of HIV related infections and some nerve entrapment syndromes. Usually a complete history and physical can help differentiate between the various possibilities. I often have a neurologist evaluate persons with your complaints to best sort out the most likely cause before trying any treatment. KH



Previous
brain damage?
Next
Feeling depressed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement